Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 50, NWS Midland/Odessa, TX

October 26, 2008

NWS Midland/Odessa, TX issued this high wind warning at Oct 26, 2008, 1:49 PM CDT. It took effect at Oct 26, 2008, 7:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 1:49 PM CDT (18:49 UTC)
In effect from
Oct 26, 2008, 7:00 PM CDT
Expired
Oct 27, 2008, 4:14 AM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 261849
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
149 PM CDT SUN OCT 26 2008

...STRONG WINDS IN GUADALUPE PASS THIS EVENING AND TONIGHT...

.A STRONG COLD FRONT ACROSS THE SOUTHERN PLAINS IS EXPECTED TO
SURGE SOUTHWARD THROUGH THE GUADALUPE MOUNTAINS BY THIS EVENING.
AS COLDER AIR PUSHES INTO THE AREA...NORTHEAST WINDS WILL FUNNEL
THROUGH GUADALUPE PASS WITH WIND SPEEDS OF 35 TO 45 MPH AND GUSTS
TO 65 MPH POSSIBLE. WIND SPEEDS SHOULD DIMINISH BY EARLY MONDAY
MORNING.

TXZ258-271000-
/O.UPG.KMAF.HW.A.0038.081027T0000Z-081027T1200Z/
/O.NEW.KMAF.HW.W.0050.081027T0000Z-081027T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1249 PM MDT SUN OCT 26 2008

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...WILL BE
POSSIBLE IN GUADALUPE PASS TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS74 KMAF 270346
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1046 PM CDT SUN OCT 26 2008

...STRONG WINDS IN GUADALUPE PASS TONIGHT...

.A STRONG COLD FRONT HAS MOVED THROUGH THE GUADALUPE MOUNTAINS.
COLDER AIR PUSHING INTO THE AREA HAS INCREASED NORTHEAST WINDS
THROUGH GUADALUPE PASS TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65
MPH. WIND SPEEDS SHOULD DIMINISH BY EARLY MONDAY MORNING.

TXZ258-271200-
/O.CON.KMAF.HW.W.0050.000000T0000Z-081027T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
946 PM MDT SUN OCT 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY FOR
THE GUADALUPE MOUNTAINS NEAR GUADALUPE PASS.

NORTHEAST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...ARE
EXPECTED AT GUADALUPE PASS AND THE SURROUNDING AREA TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 270914
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CDT MON OCT 27 2008

...STRONG WINDS SUBSIDING IN GUADALUPE PASS...

.A STRONG COLD FRONT HAS MOVED SOUTH OF THE RIO GRANDE THIS MORNING.
STRONG NORTHEAST WINDS IN ITS WAKE WERE DECREASING FROM NORTH TO
SOUTH ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THE STRONG
FUNNELED WINDS THROUGH GUADALUPE PASS WERE ALSO ON THE DECREASE.
THEREFORE...THE HIGH WIND WARNING FOR GUADALUPE PASS HAS BEEN
CANCELLED. 

TXZ258-271015-
/O.CAN.KMAF.HW.W.0050.000000T0000Z-081027T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
314 AM MDT MON OCT 27 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

HIGH WINDS ARE NOT EXPECTED THROUGH GUADALUPE PASS AGAIN THIS
MORNING.  HOWEVER...NORTHEAST WINDS OF 25 TO 35 MPH...WITH A FEW
GUSTS TO 50 MPH...MAY STILL OCCUR THROUGH 6 AM MDT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 26, 1:34 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 26, 1:34 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
134 PM CDT SUN OCT 26 2008

.DISCUSSION...
FORECAST AREA CURRENTLY BENEATH NORTHWEST FLOW ALOFT SANDWICHED
BETWEEN A FULL LATITUDE UPPER LEVEL TROUGH ACROSS THE OHIO VALLEY
AND AN AMPLIFIED UPPER LEVEL RIDGE ANCHORED OVER THE GREAT BASIN.
AN ASSOCIATED SURFACE COLD FRONT CURRENTLY ACROSS THE SOUTHERN
PLAINS IS EXPECTED TO SURGE SOUTHWARD THROUGH THE PERMIAN BASIN
TO VICINITY THE PECOS RIVER BY SUNSET AND PROGRESS SOUTHWARD TO
SOUTH OF THE RIO GRANDE RIVER BY DAYBREAK MONDAY.

LIMITED LOW LEVEL MOISTURE PRECEDING THIS FRONT AND LACK OF ANY
LARGE SCALE FORCING/ASCENT WILL RESULT IN MAINLY A DRY FRONTAL
PASSAGE. IN THE WAKE OF THIS COLD FRONT...BRISK LOW LEVEL UPSLOPE
FLOW AND WEAK ISENTROPIC LIFTING WILL AID IN DEVELOPING LOW CLOUDS
AND A FEW SHOWERS ALONG THE LEE-SIDE OF THE SOUTHWEST TEXAS
MOUNTAINS AND ACROSS THE BIG BEND AREA TONIGHT. ANY MEASURABLE
RAINFALL WILL BE QUITE LIGHT...LESS THAN ONE TENTH OF AN INCH.
THUS MAIN IMPACT OF THIS FRONTAL PASSAGE WILL BE BRISK WINDS.
SUSTAINED NORTHEAST WINDS OF 20-25 MPH ACROSS THE PLAINS...WITH
40-50 MPH THROUGH THE MOUNTAIN PASSES...ARE PROBABLE TONIGHT
IN RESPONSE TO STRONG POST-FRONTAL SURFACE PRESSURE RISES /2-3MB
PER HOUR/ AND ASSOCIATED COLD AIR ADVECTION. A HIGH WIND WARNING
HAS BEEN HOISTED FOR STRONG CHANNELED WINDS AT GUADALUPE PASS
THIS EVENING AND OVERNIGHT.

WIND SPEEDS SHOULD DECREASE AND MORNING LOW CLOUDS SHOULD SCATTER
AROUND MIDDAY MONDAY AS THE SURFACE HIGH PRESSURE CENTER AND COOL
AIRMASS SLIDES TO OUR EAST...ALLOWING LOW-LEVEL WINDS TO SLOWLY
VEER FROM NORTHEAST TO SOUTHERLY BY LATE MONDAY.  DESPITE A COOL
DAY ON MONDAY WITH HIGHS IN THE 60S...THIS SOUTHERLY WIND COMPONENT
SHOULD AID IN KEEPING MONDAY NIGHT LOW TEMPERATURES ABOVE THE FREEZING
MARK.

COMMENCING TUESDAY...THE BROAD UPPER RIDGE OVER THE GREAT BASIN WILL
EXPAND EASTWARD INTO WEST TEXAS. THIS RIDGING ALOFT SHOULD RESULT
IN NEAR TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES FROM TUESDAY
THROUGH THE WEEKEND...WITH DAYTIME HIGHS MAINLY IN THE 70S AND VERY
LOW RAINFALL CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              46  63  44  70  /   0   0   0   0
CARLSBAD NM                43  64  43  78  /  10   0   0   0
DRYDEN TX                  51  64  43  72  /  20  10   0   0
FORT STOCKTON TX           45  59  44  78  /  10   0   0   0
GUADALUPE PASS TX          40  58  45  69  /  10   0   0   0
HOBBS NM                   42  62  41  74  /   0   0   0   0
MARFA TX                   42  58  37  70  /  10   0   0   0
MIDLAND INTL AIRPORT TX    42  60  42  72  /   0   0   0   0
ODESSA TX                  43  60  45  73  /   0   0   0   0
WINK TX                    46  64  44  77  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Oct 26, 1:11 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
111 PM CDT SUN OCT 26 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
111 PM CDT SUN OCT 26 2008 /1211 PM MDT SUN OCT 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS ARE LIKELY TONIGHT THOUGH GUADALUPE PASS WITH THE PASSAGE
OF A COLD FRONT. NORTHEAST WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:48 AM CDTHigh Wind WatchMAF9 hr

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.